CSN Login
Members Online: 6

Taxotere/Cytoxan side effect - severe stomach pains?

Corinna11's picture
Corinna11
Posts: 75
Joined: May 2011

Hi ladies,
Had my 1st Taxotere/Cytoxan infusion last Wed. and have been having increasing problems with stomach ache/intense cramps/bloating. Have shooting pains throughout my body but mostly on my left side abdomen. I think some of these are "normal" side effects ie: ears hurt, bit of a sore throat/esophagus, some nausea (Zofran and Phenergan have been working well), very tired, but the stomach ache is pretty much continuous. Just wondering if it gets better/worse? Is it normal? Thanks so much for any insight you can give me....

New Flower
Posts: 4131
Joined: Aug 2009

Hi,
I was on the same regimen. I did have stomach pain and was taking Prevacid 30 mg once a day. It is over the counter now. It did help me.
Hugs

Corinna11's picture
Corinna11
Posts: 75
Joined: May 2011

Thanks! I'm sending my husband (with a broken leg) out to the store to get some. Hope it helps!

CAchick's picture
CAchick
Posts: 277
Joined: May 2011

Hi Corinna11,
I didn't have severe stomach pains...but I did have all those other side effects and Zofran worked best for nausea with me. Everyone is different, but you should keep a watch on the stomach pains, and let your MD know if continuous, or becomes more severe...I think.
Best wishes, and T/C was hard, but do-able for me!
Thinking of you,
Sybil

Corinna11's picture
Corinna11
Posts: 75
Joined: May 2011

Thanks Sybil! Did you also have the feeling of a lump in your throat, like a huge vitamin that didnt go all the way down your esophagus? And whats up with all the dang shooting pains everywhere? And my tight chest? And my beeping raw a%#?? If this is what the 1st infusion is like Im NOT looking to the next ones! I guess it only gets better from here on out?? :(

CAchick's picture
CAchick
Posts: 277
Joined: May 2011

I have to admit, I had to smile a little at your response! Brought back memories...my chemo was in the Fall of 2009. The esophagus thing...I think it is because our digestive tract has rapidly multiplying cells (and t/c attack cancer cells which rapidly multiply, so our digestive tract has all types of problems)...your throat/etc may just be getting the effects of that. The shooting pains are called neuropathy. Our nervous systems also have rapidly multiplying cells which are effected by t/c. I had shooting twinges, and burning feelings in my feet until about a month after my last infusion. Tight chest wasn't one of mine...you might want to ask your onc about that one. Raw a....? Having diarrhea? My side effects didn't seem to get a lot worse...they just were always there until a month or so after the last infusion. Just remember, you can do this...Take care of yourself...Get as much rest as possible. Keep yourself hydrated. And ask your onc any thing you are not sure about!
Hang in there, pink sister. My heart goes out to you...
Sybil

Corinna11's picture
Corinna11
Posts: 75
Joined: May 2011

Funny thing is the shooting pains are everywhere BUT my feet/hands. Neck, ribs, abdomen, chest, ears, etc. Pretty regular in the digestive dept, just for some reason it is painful in that area, as if I should have a problem but dont. I'm glad it didnt get much worse for you. I'm in a bad marriage with children and that gives me alot of stress. Prob more side effects from the marriage then anything...

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

I never took this Corinna. I just want you to know that I hope you feel better really soon!

Hugs, Lex

Marjorie123
Posts: 3
Joined: Aug 2011

It sounds as if your side effects are pretty much the same as what I had. It also sounds as if you have some GERD or heartburn. The sore throat could actually be heartburn. Ask your Dr. about taking prescription heartburn medication to help relieve your symptoms. I take 25mg Prilosec in the morning as well as famotidine 20mg at night. This really helped

bsutton625
Posts: 8
Joined: Aug 2011

I, too, was on a regiment of Taxofere/Cytoxan. After my 1st treatment I had the cramping, diarrhea but minimal nausea. After 2nd treatment I developed a "chemo burn", chemotherapy phlebitis and also Hand and Foot Syndrome. Three days after the 3rd treatment I awoke in the middle of the night with severe stomach cramping, mostly on my left side, which continued to get progressively worse. I ended up going to the ER and was diagnosed with Perforated Diverticulitis and was taken into surgery, resulting in removal of 12 inches of my intestine and a temporary colostomy. My advice, be sure to call your oncologist and let them know of your symptoms. PD is very serious and can be life-threatening. Good luck!

bsutton625
Posts: 8
Joined: Aug 2011

I, too, was on a regiment of Taxofere/Cytoxan. After my 1st treatment I had the cramping, diarrhea but minimal nausea. After 2nd treatment I developed a "chemo burn", chemotherapy phlebitis and also Hand and Foot Syndrome. Three days after the 3rd treatment I awoke in the middle of the night with severe stomach cramping, mostly on my left side, which continued to get progressively worse. I ended up going to the ER and was diagnosed with Perforated Diverticulitis and was taken into surgery, resulting in removal of 12 inches of my intestine and a temporary colostomy. My advice, be sure to call your oncologist and let them know of your symptoms. PD is very serious and can be life-threatening. Good luck!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network